MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS
Catalog Number 383510
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva single port leaked at the septum.The following information was provided by the initial reporter: as per customer "item is not working, trying to draw blood, blood not going through the line, when removed from the part bloods are coming out." on 30 apr 1.Could you please confirm if the statement 'bloods are coming out' refers to leakage from the device? the customer said when the nurse put the needle in the blood would not flow through the line and when they removed the needle from the arm blood was dripping like it was stuck but wouldn't flow through the line 2.If there is a leakage, could you specify where the leakage is coming from? when they pull out the needle was there an injury: no was there a death: no.On 8 may 2025, could you please confirm if the returned batches were affected? yes.Are these batches associated with different complaints? no was there any harm to the patient/caregiver? no.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 39 physical samples submitted for evaluation.The reported issue of flashback poor / no was confirmed upon inspection and testing of the samples.No samples showed any signs of leakage and no septum or canisters appeared damaged or misaligned.Analysis of the samples showed that excess lubrication was found in the needle tip of the samples.Bd determined that the cause of the failure was excess lubrication used in the manufacturing process.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA SINGLE PORT
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22034846
Report Number1710034-2025-00837
Device Sequence Number15805648
Product Code FOZ
UDI-Device Identifier00382903835102
UDI-Public(01)00382903835102(11)240628(17)270531(10)4148363
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383510
Device Lot Number4148363
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown